I've heard that throwing up or having diarrhea soon after taking your pill can cause the hormones to not be absorbed into your system... this might be TMI but I had diarrhea the other day about 2 hours after taking my pill and I'm wondering if that would affect my protection? If anyone knows anything about this that would be great!
thanks! I've been looking in to this and it seems like different sources say different things. Some say as long as it is a certain amount of time after taking your pill you are fine and others say you only have to worry about it if you are really sick and have diarrhea over a long period of time, like if you have the stomach flu or something... anyone know for sure?
I'd say its a combination of both. If you get sick within a certain amount of time then it can expel the hormones before your body absorbs them. If you are constantly sick with the flu or a lot of diarrhea, it is the same concept. Your body is upset all the time so is doing a poor job of absorbing.
If you are really worried, you can call your local pharmacy. They are well educated on this and can even look up your specific brand to let you know exactly what to do and if its in the right time frame. I still think you should be alright, though.